but if a person is in severe pain it will not depress respiration. Is this correct??
I heard today that if a person is not in pain, Dilaudid will depress respirations?
Added 7 May 2010:
I was in the ER with a patient...he was given dilaudid for his "pain"..his respirations decreased quickly, dramatically...I was told since that occurred it could indicate that he was not truly in pain....is that correct???
No provided you did not take more than your system could handle. If you never have or presently do not take opioids, then you have a great chance of having respiratory depression. This drug mainly effects respiration. If you take opioids on a regular basis then chances are if you do not take more than you are used to you will have no deression of repirations. Note: Dilaudid is many times stronger than morphine. Please do not take it if you usually do not.
jacy53 is correct. Also, when a person is in severe pain, it raises the blood pressure and heart rate. It also stimulates your pain receptors and endorphins. That's why so many accident victims with horrific injuries rarely, if ever, remember what happened to them. Dilaudid is just 1 of 100's of meds that can cause respiratory depression.
- Dilaudid Information for Consumers
- Dilaudid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dilaudid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Aug 2011 • 4 answers
Posted 8 Apr 2013 • 3 answers
Posted 28 Oct 2013 • 1 answer
Posted 10 Sep 2015 • 0 answers
Posted 17 Dec 2015 • 2 answers